Ask Your Health Question and Get an Answer ASAP
Greetings and thankyou for using justanswer!
The incidence of side effects of weight gain , weight loss, diarhhea,constipation,nausea and vomitting are experienced in patients who take xanax on a regular basis as compared to palcebo treatment.
Please visit here for detailed side effects here:
side effects of xanax
Please feel free to ask me in case you have any doubt.
Press green ACCEPT if you are satisfied with my answer.
thankyou for the information!
The xanax is an antianxiety drug and is used to treat anxiety state, insomnia, panic disorders,etc.
Yes the xanax cause weight gain in some individual who take it regularly.The incidence of weight loss has also been reported in some individual after its continuous use.
The xanax do not cause any water retention as such directly but may cause cause fluid loss due to the incidence of diarhhea, vomitting associated with it as the side effect.
The xanax also causes constipation and abdomen distress as the side effect.
These side effects are related to those individuals who do not change their diet and exercise schedule before starting the xanax treatment.
The dose of 5 mg per day which you are taking is enough to cause these side effects mentioned above.
Please feel free to ask me in case you have any doubt or need any more information.
The xanax is alprazolam and is a simple benzodiazepine with a triazolo-ring attached to its structure and binds to the specific receptor called GABA-A, which is a subtype of the GABA receptor.
It increases the inhibitory effects of GABA within the central nervous system.
Due to its mechanism of action it causes the increased or decreased appetite by effecting the central nervous system.This way it can cause a increase in appetite and subsequent weight gain or decrease in appetite and subesquent weight loss in some individual.
Thankyou for the enquiry!
I am very pleased to help you clear your doubt.
If you do not change diet or exercise regimen and take 5mg a day of the xanax then it will depend on your appetite which may be affected by the use of xanax.
If your appetite to take more food increases after the use of xanax and you feel more hungry and eat more food then your body weight will increase.
There will be definitely no water retention directlyin your body because of the use of xanax.
Please feel free to ask me in case you need any more information.
Yes, its correct!
If you continue to eat the same quantity and same quality of food irrespective of the increase or decrease in your appetite towards food then ideally your weight should remain the same.